

Centre for Chinese and Comparative Law 香港城市大學 City University of Hong Kong



## International Conference on Legal and Institutional Cooperation in the Greater Bay Area

Saturday & Sunday, 27 & 28 January 2024 School of Law Seminar Room 6301 Li Dak Sum Yip Yio Chin Academic Building, City University of Hong Kong

The Guangdong-Hong Kong-Macau Greater Bay Area (GBA) initiative aims to economically unify two Special Administrative Regions—Hong Kong and Macau—with nine Guangdong cities into a globally competitive economic zone. This regional integration aspires to develop an innovative powerhouse, driving economic growth in China and across Asia. However, the GBA's diversity presents challenges, particularly the need for legal and institutional harmonization. Aligning laws and regulations is essential to facilitate business operations, attract investment, and enhance the region's overall economic landscape.

Differences in legal systems across the GBA currently create complexity for businesses operating cross-border, underscoring the urgency for a standardized legal framework. The adoption of international best practices in legal procedures can streamline business activities, offering transparency and predictability.

In light of these challenges, the Centre for Chinese and Comparative Law (CCCL) at the City University of Hong Kong School of Law, in collaboration with the Guangzhou Institute of GBA (GIG), is set to convene conferences in both Hong Kong and Guangzhou. These conferences will delve into the intricacies of legal and institutional cooperation within the GBA, aiming to produce scholarly work that informs policy development and stimulates further academic discourse, thereby contributing to the GBA's vision of seamless economic integration.

> Convenor Prof. Wang Jiangyu

## **CONFERENCE PROGRAMME**

Friday, 26 JANUARY 2024	
TIME	PROGRAMME
19:00-21:00	Welcome Dinner

## Saturday, 27 JANUARY 2024

TIME	PROGRAMME
9.00am to 9.10am	Registration
10 mins	
9.10am to 9.20am	Welcome Remark
10 mins	Lin Feng, Dean, Professor, City University of Hong Kong, School of Law
9.20am to 9.30am	Introduction of the Conference and Programme
10 mins	Wang Jiangyu, Director, Professor, City University of Hong Kong, School of Law,
	Centre for Chinese and Comparative Law
9.30am to 10.10am	Keynote Speech
40 mins	*Zheng Yongnian, Dean, Director, Professor, Guangzhou Institute of GBA, the
	Institute for International Affairs PANEL 1:
PANEL 1: Constitutional, Regulatory, and Institutional Issue	
	(Chairperson: Pan Xuanming)
10.10am to 11.25am	Speakers:
	Speanersi
Each speaker will be	Lin Feng, Dean, Professor, City University of Hong Kong, School of Law
given 25 minutes in	Identification and Application of Foreign Law on the GBA [10.10-10.35]
total, including 20 min	
presentation and 5 min	Zhu Guobin, Director, Professor, City University of Hong Kong, School of Law, Public
discussion	Law and Human Rights Forum Advancing the Construction of the GBA through legislative collaboration and
(speakers with * will be	harmonization [10.35-11.00]
given their presentation	
via Zoom)	Wang Jiangyu, Director, Professor, City University of Hong Kong, School of Law,
	Centre for Chinese and Comparative Law
	Unification, Harmonization, and Legal and Institutional Convergence in China's
	Greater Bay Area: A Regime Complexity based Approach [11.00-11.25]
11.25am to 11.35pm	AM Tea / Coffee Break
10 mins	
11.35pm to 1.15pm	Speakers:
Each speaker will be	Ding Chunyan, Associate Dean, Professor, City University of Hong Kong, School of
given 25 minutes in total, including 20 min	Law The Harmonization of Trade Secret Law in the GBA [11.35-12.00]
presentation and 5 min	The Harmonization of Trade Secret Law in the ODA [11.55-12.00]
discussion	Lu Yan, Research Fellow, Guangzhou Institute of GBA
	Research on the Current Situation, Problems and Countermeasures of Mainland
	Travel Permit and Residence Permit for Hong Kong and Macao Residents

(speakers with * will be	[12.00-12.25]
given their presentation	
via Zoom)	Shen Taixia, Associate Professor, Jinan University Pluralistic Dispute Resolution Mechanisms for the Free Movement of Persons within the Guangdong–Hong Kong–Macao Greater Bay Area [12.25-12.50]
	Wang Shucheng Peter, Associate Professor, City University of Hong Kong, School of Law
	One Country, Two Systems, Greater Bay Area and Constitutional Dialogism [12.50- 1.15]
1.15pm to 2.30pm 75 mins	Group Photo & Lunch
	PANEL 2:
	Market Integration and Institutional Convergence (Chairperson: Li Mingbo)
2.30pm to 4.35pm	Speakers:
Each speaker will be given 25 minutes in total, including 20 min presentation and 5 min discussion	<ul> <li>He Dongni, Academic Deputy Dean, Guangzhou Institute of GBA</li> <li>What Can We Learn from the Formation of EU's Common Market? Vision, Driving</li> <li>Force, and Pathway of Market Integration in the GBA [2.30-2.55]</li> <li>Yi Da &amp; Li Jiahao, Research Fellow, Guangzhou Institute of GBA</li> <li>Coordination Mechanisms: Towards a Foundation of the Greater Bay Area Common</li> </ul>
(speakers with * will be given their presentation via Zoom)	Market [2.55-3.20] Yan Xing, Research Fellow, Guangzhou Institute of GBA Building Bridges in Trade - The Path to a Unified Service Market in the Greater Bay Area [3.20-3.45]
	<ul> <li>Lai Ge, Research Fellow, CUHK(Shenzhen), the Institute for International Affairs <i>The External Challenges to China's CPTPP Negotiation: Political Willingness and</i> <i>Normative Barriers</i> [3.45-4.10]</li> <li>Ke Yian, Research Fellow, Guangzhou Institute of GBA <i>GBA's Role in Pioneering a China-ASEAN Common Market</i> [4.10-4.35]</li> </ul>
4.35pm to 4.45pm	PM Tea / Coffee Break
10 mins	
	PANEL 3:
	Private and Commercial Law Harmonization
4.45pm to 6.25pm	(Chairperson: Wang Jiangyu)
	Speakers:
Each speaker will be given 25 minutes in total, including 20 min presentation and 5 min	Liu Qiao, Associate Director, Professor, City University of Hong Kong, School of Law, Centre for Chinese and Comparative Law <i>Commercial Law Harmonisation in the GBA: Inspirations and Lessons from the CISG</i> [4.45-5.10]
discussion	Chan Chi Hin Peter, Associate Professor, City University of Hong Kong, School of Law Mutual assistance in insolvency proceedings in the Greater Bay Area: Challenges and
(speakers with * will be given their presentation via Zoom)	Mutual assistance in insolvency proceedings in the Greater Bay Area: Challenges and Opportunities [5.10-5.35]
	He Tianxiang, Associate Professor, City University of Hong Kong, School of Law Towards a Harmonised Regulatory Framework of Generative AI in GBA [5.35-6.00]

	Du Ruyi, Lecturer, Jinan University, School of Law Uniform Frustration Rules for a Model GBA Contract Law: Obstacles and Opportunities [6.00-6.25]
6.25pm	End of Conference, Day 1 Dinner

Sunday, 28 JANU	ARY 2024	
TIME	PROGRAMME	
9.00am to 9.10am 10 mins	Registration	
	PANEL 4:	
Finance, Data, and Law		
9.10am to 10.50am	(Chairperson: He Dongni) Speakers:	
Each speaker will be given 25 minutes in total, including 20 min presentation and 5 min	Lin Yu-Hsin Lauren, Associate Director, Associate Professor, City University of Hong Kong, School of Law, Centre for Chinese and Comparative Law & Xiao Shanyun, Senior Lecturer, Hong Kong Metropolitan University <i>Cross-Border Securities Regulatory Cooperation in the Guangdong-Hong Kong</i> -	
discussion	Macao Greater Bay Area [9.10-9.35]	
(speakers with * will be given their presentation via Zoom)	Pan Xuanming, Senior Research Fellow, Guangzhou Institute of GBA & Liu Aiwen, Research Fellow, Guangzhou Institute of GBA <i>Financing Innovation: How Venture Capital Empowers China to Overcome the Middle</i> <i>Technology Trap</i> [9.35-10.00]	
	Technology Trup [3:55-10:00]	
	Han Sirui, Assistant Professor, The Hong Kong University of Science and Technology. Academy of Interdisciplinary Studies Old Wine in the New Bottle? A Data-Driven Assessment of China's Venture Capital Regulation [10.00-10.25]	
	Chen Zhenzhen, Lecturer, Guangdong University of Finance and Economics	
	Governing GBA through "Understanding": Cross-Border Data Transfer as a Case Study [10.25-10.50]	
10.50am to 11.00am	AM Tea / Coffee Break	
10 mins	DANEL Z	
	PANEL 5: Sustainable Development	
	(Chairperson: Yan Xing)	
11.00am to 12.15pm	Speakers:	
Each speaker will be given 25 minutes in	Michael Tsimplis, Professor, City University of Hong Kong, School of Law <i>GBA Economic Integration and Sustainable Shipping</i> [11.00-11.25]	
total, including 20 min		
presentation and 5 min discussion	*Fang Meng, Assistant Professor, City University of Hong Kong, School of Law <i>Low-carbon Transition in the GBA: The development of Renewable Energy</i> Marke [11.25-11.50]	
(speakers with * will be given their presentation via Zoom)	Zhu Yuanbing, Research Fellow, Guangzhou Institute of GBA	

<i>Research on Interactive Development of Industries in the GBA: With the Pattern of Coordinated Advantage</i> [11.50-12.15]

PANEL 6: Concluding Remarks	
12.15pm to 12.35pm 20 mins	Closing Remarks Wang Jiangyu, Director, Professor, City University of Hong Kong, School of Law, Centre for Chinese and Comparative Law He Dongni, Academic Deputy Dean, Guangzhou Institute of GBA
12.35pm	Lunch & Group Photo End of Conference